Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Life >> Living With HIV

Pages: 1
StandinOnFaith
Newbie

Reged: 06/22/09
Posts: 1
Lipoatrophy but good labs--I really need some help
      #246346 - 06/27/09 01:29 AM

Hi,

I was diagnosed with HIV in October 2008, but I've had it since April 2002. I was only a 16 year-old virgin when I acquired it, by a "friend of the family" 20 years my senior. Since I was officially diagnosed, I've been struggling to understand the disease, but I've noticed that there is a severe lack of HIV education and resources here in Mississippi.

I started noticing changes in my body composition about 4 years ago. My legs were slowly getting smaller, my wrists thinner, and my torso and belly bigger. Of course, at the time I was still in denial about my HIV symptoms, so I never saw a doctor.

Today, my lipoatrophy symptoms have gotten worse and more frequent. It's not very noticeable to others, except when family members point out how "skinny" my legs are, but it's having a profound impact on my self-confidence and drive to continue to pursue my writing career. I asked my doctor about it -- who I suspect is a twit -- and he seems convinced that I do not have any wasting symptoms. Yet I notice pain when I sit, clothes becoming ill-fitting, and increased pain whenever I bump a shin or forearm against something. I also have trouble working out and lifting weights -- sometimes I just don't feel up to it.

My current viral load is 1,023 and CD4 is 819. Because of my labs, I have yet to be put on meds. The only major symptoms I have had are fevers, joint pain, difficulty concentrating, and this dreaded wasting. I often feel like if I could get the wasting under control, I could deal with this disease (mentally) so much better. I simply wish I could actually like my face and body again.

So I guess my questions are, is there treatment for HIV wasting when you are not on ARV meds? And, what are some of your experiences fighting and managing wasting? If anyone has any advice for me, it would be greatly appreciate it. I've been reading this forum for a month or so and I find it really uplifting -- I don't have anyone else to talk to about my situation. Thanks.

Post Extras: Remind Me!   Notify Moderator  
Sparkles4life
Member

Reged: 04/11/09
Posts: 23
Re: Lipoatrophy but good labs--I really need some help new
      #246348 - 06/27/09 02:43 PM

hey email me we can talk about all ur question afettig915@hotmail.com

Post Extras: Remind Me!   Notify Moderator  
hopefulone
Master

Reged: 12/05/08
Posts: 130
Loc: NY, NY
Re: Lipoatrophy but good labs--I really need some help new
      #246353 - 06/28/09 05:35 PM

i thought that lypodystrophy was as a result of meds? I didn't think you would get lypodystrophy merely from having HIV and not being on any meds?

Post Extras: Remind Me!   Notify Moderator  
antibody
Regular

Reged: 01/28/06
Posts: 27
Loc: san diego, california, usa
Re: Lipoatrophy but good labs--I really need some help new
      #246387 - 07/01/09 09:35 PM

yes wasting happens even before treatment.

Post Extras: Remind Me!   Notify Moderator  
bobbo
Newbie

Reged: 04/30/09
Posts: 2
Re: Lipoatrophy but good labs--I really need some help new
      #246420 - 07/03/09 01:21 AM

First of all, if you suspect your doctor is a "twit", why not go to some one you have more confidence in. I live in Melbourne Australia, and have changed doctors many times, even at the same clinic. Some questions for you: do you prepare healthy, large meals, do you exercise or remain sedentry, do you take vitamin, mineral and herbal supplements? If yes to all these life style choices, then you may have more than HIV affecting your health. Good luck form a 64yo, 24 years with HIV

Post Extras: Remind Me!   Notify Moderator  
renevatio
Newbie

Reged: 07/25/09
Posts: 8
Re: Lipoatrophy but good labs--I really need some help new
      #247135 - 08/23/09 10:22 AM

StandinOnFaith-

I am quite new to this disease, so my research is only in its infancy...so bear with me.

I have read about Low-Dose Naltrexone having some success with lipodystrophy, although, again, I haven't had the time to read enough to believe it, personally. I am only 1 month into my diagnosis.

Go to http://www.lowdosenaltrexone.org/ldn_and_hiv.htm and read there, or google it. Maybe it can help you, dunno.

My heart goes out to you, and your situation.

~r~

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 5412

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3